Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 13, 2009, 3:50 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Sep 13, 2009, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2009, 3:50 AM PDT (10:50 UTC)
- In effect from
- Sep 13, 2009, 12:00 PM PDT
- Expired
- Sep 13, 2009, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 131050 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 350 AM PDT SUN SEP 13 2009 NVZ460-462-140300- /O.NEW.KVEF.FW.W.0015.090913T1900Z-090914T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 350 AM PDT SUN SEP 13 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL AND SOUTHERN NYE COUNTY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A LOW PRESSURE SYSTEM APPROACHING THE CALIFORNIA COAST. WIND GUSTS AROUND 35 MPH WILL DEVELOP BY EARLY AFTERNOON AND WILL PERSIST INTO THE EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT ACROSS MUCH OF THE AREA RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KVEF 132014 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 114 PM PDT SUN SEP 13 2009 NVZ460-462-140300- /O.CON.KVEF.FW.W.0015.000000T0000Z-090914T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 114 PM PDT SUN SEP 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTH TO SOUTHWEST WINDS HAVE STARTED TO INCREASE THIS AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM APPROACHING THE CALIFORNIA COAST. LOCALLY STRONG WIND GUSTS AROUND 35 MPH HAVE ALREADY DEVELOPED OVER CENTRAL NYE COUNTY AND WILL PERSIST INTO THE EARLY EVENING. IN ADDITION...RELATIVE HUMIDITIES HAVE BEGUN TO FALL BELOW 15 PERCENT IN SOME AREAS RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KVEF 140258 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 758 PM PDT SUN SEP 13 2009 NVZ460-462-140400- /O.EXP.KVEF.FW.W.0015.000000T0000Z-090914T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 758 PM PDT SUN SEP 13 2009 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR ESMERALDA COUNTY AND CENTRAL AND SOUTHERN NYE COUNTY. SOUTHWEST WIND GUSTS HAVE GENERALLY DECREASED BELOW 35 MPH AND SPEEDS WILL CONTINUE TO DIMINISH TO BETWEEN 10 AND 20 MPH THROUGH THE EVENING AND OVERNIGHT. $$ JA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:40 AM PDT, 10 minutes earlier.
Area forecast discussion, Sep 13, 3:40 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS 340 AM PDT SUN SEP 13 2009 .SYNOPSIS...SOUTHWEST FLOW WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM RESULTING IN GENERALLY DRY AND LOCALLY BREEZY CONDITIONS. THE LOW WILL MOVE ACROSS NEVADA MONDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE SOUTHERN GREAT BASIN AND MOHAVE COUNTY IN ARIZONA. DRY NORTHWEST FLOW WILL DEVELOP TUESDAY WITH TEMPERATURES SLIGHTLY BELOW NORMAL. && .SHORT TERM...INCREASING SOUTHWEST FLOW TODAY AS A LOW PRESSURE SYSTEM APPROACHES THE CALIFORNIA COAST. LOCALLY BREEZY AND SLIGHTLY COOLER CONDITIONS ARE EXPECTED. LINGERING MOISTURE AND INSTABILITY WILL RESULT IN A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS EASTERN LINCOLN AND MOHAVE COUNTY. THE LOW WILL MOVE INTO NEVADA MONDAY PROVIDING ENOUGH LIFT FOR A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN ZONES ALTHOUGH MOISTURE WILL BE LIMITED. VERY DRY AND STABLE AIR WILL BE PUSHING IN FROM THE WEST SO TIMING MAY BE AN ISSUE AS FAR AS ENDING THE THUNDERSTORM CHANCES. AS THE LOW MOVES INTO UTAH ON TUESDAY...ANY MOISTURE/INSTABILITY AND THUNDERSTORM CHANCES WILL THEN BE LIMITED TO NORTHEAST LINCOLN AND EXTREME NORTHERN MOHAVE COUNTY. OTHERWISE DRY AND LOCALLY BREEZY CONDITIONS ARE EXPECTED WITH TEMPERATURES ACTUALLY A LITTLE BELOW NORMAL. .LONG TERM...NO SIGNIFICANT WEATHER IS EXPECTED MIDWEEK THROUGH THE WEEKEND...AS HIGH PRESSURE BUILDS OVER THE AREA AND RESULTS IN MINIMAL CLOUD COVER AND ABOVE NORMAL TEMPERATURES. THE CURRENT FORECAST CALLS FOR DAYTIME MAX TEMPERATURES APPROXIMATELY 5 TO 8 DEGREES ABOVE NORMAL BY THE END OF THE WEEKEND...HOWEVER... TEMPERATURES COULD POTENTIALLY BE EVEN HIGHER...NEAR RECORD LEVELS...AS THE H500 ENSEMBLE MEAN HEIGHTS ARE CURRENTLY PROGGED TO BE ABOUT 3 STANDARD DEVIATIONS ABOVE NORMAL BY THE BEGINNING OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...GUSTY SOUTHWEST WINDS CAN BE EXPECTED TODAY WITH GUSTS UP TO 30 KTS AS AN AREA OF LOW PRESSURE NEARS THE WEST COAST. ANY THUNDERSTORM DEVELOPMENT WILL BE EAST OF KLAS...MAINLY IMPACTING THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...MAINLY OVER HIGHER TERRAIN. GUSTY SOUTHWEST WINDS ARE EXPECTED AS A LOW PRESSURE SYSTEM APPROACHES THE AREA FROM THE WEST.&& .FIRE WEATHER...SOUTHWEST FLOW WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. GUSTS AROUND 35 MPH ARE POSSIBLE ACROSS PORTIONS OF THE AREA THIS AFTERNOON BUT RELATIVE HUMIDITIES WILL REMAIN ABOVE 15 PERCENT OR THE STRONG WINDS WILL NOT PERSIST LONG ENOUGH TO JUSTIFY A RED FLAG WARNING. THE EXCEPTION LOOKS TO BE THE ESMERALDA AND CENTRAL AND SOUTHERN NYE COUNTY AREA WHERE CONDITIONS WILL LIKELY REACH CRITICAL LEVELS FOR MUCH OF THE AFTERNOON AND INTO THE EVENING HOURS. ISSUED A RED FLAG WARNING FOR ZONES 460 AND 462. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING FROM NOON UNTIL 8 PM FOR ZONES 460 AND 462.. AZ...NONE. CA...NONE. && HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 12, 5:11 AM PDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 511 AM PDT SAT SEP 12 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-130600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 511 AM PDT SAT SEP 12 2009 /511 AM MST SAT SEP 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE MOVING THROUGH CENTRAL CALIFORNIA INTO NORTHERN NEVADA WILL COMBINE WITH AN INCREASE IN MID LEVEL MOISTURE TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN...MAINLY IN THE SIERRA AND MOHAVE COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER DISTURBANCE APPROACHING THE AREA WILL BRING INCREASING WINDS SUNDAY WHILE ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS MOHAVE AND EASTERN LINCOLN COUNTY. THIS DISTURBANCE WILL MOVE THROUGH CALIFORNIA INTO NEVADA MONDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE SOUTHERN GREAT BASIN...MOHAVE COUNTY AND THE MOUNTAINS IN CLARK COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.